MAUDE Adverse Event Report: ARTHREX, INC. 2.0MM DRILL BIT, CALIBRATED

ARTHREX, INC. 2.0MM DRILL BIT, CALIBRATED
Model Number 2.0MM DRILL BIT, CALIBRATED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6)2024, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-8943-16 drill bit broke.This occurred during a simple arthroscopy procedure where a fragment remained in the patient.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure is user error, including improper bone preparation, misaligned insertion, and/or prying or levering the device during insertion, which resulted in the device breaking.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The complaint is confirmed based on the customer¿s attached pictures, which show an alleged ar-8943-16 drill broken in half.
 
Event or Problem Description
No revision is required.There was no procedure delay, and no additional anesthesia was administered.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
Additional information was provided on 10/08/2024 where it was stated that this event occurred during the surgical procedure.The device broke as the surgeon began to drill.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.One unpackaged ar-8943-16 was received for investigation.Upon visual inspection, the shaft was broken off.Functional testing was not performed due to the damage to the device.The most likely cause of this failure is attributed to wear and tear damage incurred over repeatedly prying or levering the device during insertion, and extended use in the field.Manufacturing date 2018.Complaint allegation is confirmed.

Brand Name
2.0MM DRILL BIT, CALIBRATED
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20397518
Report Number1220246-2024-08035
Device Sequence Number6517533
Product Code HTW
UDI-Device Identifier00888867052260
UDI-Public00888867052260
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.0MM DRILL BIT, CALIBRATED
Device Catalogue NumberAR-8943-16
Device Lot Number1391803
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer10/08/2024
12/31/2024
09/04/2025
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date12/20/2024
01/23/2025
09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown